Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this heat advisory at Aug 8, 2021, 3:19 AM CDT for 10 counties in Texas. It took effect at Aug 8, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2021, 3:19 AM CDT (08:19 UTC)
- In effect from
- Aug 8, 2021, 12:00 PM CDT
- Expired
- Aug 8, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 39 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WWUS74 KCRP 080819 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 319 AM CDT Sun Aug 8 2021 TXZ230>233-241>246-342>344-346-090000- /O.NEW.KCRP.HT.Y.0008.210808T1700Z-210809T0000Z/ McMullen-Live Oak-Bee-Goliad-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Coastal Refugio- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, and Austwell 319 AM CDT Sun Aug 8 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Aransas, Bee, Goliad, Jim Wells, Kleberg, Live Oak, McMullen, Nueces, Refugio, and San Patricio Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CB
1 follow-up statement
001 WWUS74 KCRP 081003 CCA NPWCRP URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Corpus Christi TX 503 AM CDT Sun Aug 8 2021 TXZ230>233-241>246-342>344-346-090000- /O.COR.KCRP.HT.Y.0008.210808T1700Z-210809T0000Z/ McMullen-Live Oak-Bee-Goliad-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Coastal Refugio- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, and Austwell 503 AM CDT Sun Aug 8 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 113 expected. * WHERE...Aransas, Bee, Goliad, Jim Wells, Kleberg, Live Oak, McMullen, Nueces, Refugio, and San Patricio Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CB
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Aug 8, 12:55 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 8, 12:55 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1255 AM CDT Sun Aug 8 2021 .AVIATION... /06Z TAFs/ Mainly VFR through the period. Will expect winds to remain elevated through the night with a S-ly 25-30 KT LLJ overhead which should limit any fog development. Winds are expected to mix down around 14-15Z, with gusts of 25-30 KTs possible through at least 00Z before slowly diminishing. A rogue shower or two is possible during the morning hours, mainly between CRP-VCT, but will be too isolated to mention in the TAFs. && .PREV DISCUSSION... /Issued 608 PM CDT Sat Aug 7 2021/ AVIATION /00Z TAFs/... VFR conditions are expected to prevail through the period. Gusty southeasterly winds this evening will slowly relax over the next several hours before restrengthening throughout the day tomorrow. Winds look to be a bit stronger tomorrow afternoon with gusts around 25-30 knots possible. As with the previous TAF cycle, opted to leave out the mention of fog across the Coastal Plains. Guidance is not picking up on any formation tonight despite drier air working into the region. Dewpoint depressions look to remain around 2-3 degrees with stronger winds than the previous few nights. However, there is a chance we briefly flirt with MVFR visibilities, mainly at ALI, but confidence is not high enough to include at this time. PREV DISCUSSION... /Issued 250 PM CDT Sat Aug 7 2021/ SHORT TERM (Tonight through Sunday Night)... PWAT's from this mornings sounding 1.96" reflects a drier profile aloft as upper level high pressure builds into S.TX. This will continue to promote mostly clear skies today and tomorrow. Meanwhile a low level high pressure over the Gulf Coast will lead to tighter gradients, and an increased South to Southeasterly flow tonight will advect low level moisture bumping up dewpoints slightly for tomorrow. The combination of clearer skies and low level moisture will unfortunately result in conditions reminiscent of the dog days of summer. Heat indices today have been flirting with Advisory conditions at a few locations but expecting this to be short lived. An SPS is out until 7PM this evening. Tomorrow looks more likely that an Advisory will be needed as heat indices of 110+ will be more widespread. During these hot conditions, it is advisable to limit outdoor exposure and stay hydrated. LONG TERM (Monday through Saturday)... The extended forecast features our typical summertime ridge building over the southern CONUS, keeping hot and humid weather in the forecast through the week. Afternoon heat index values between 105 and 109 will be common, with the potential for a few degrees higher in some spots in the western brush country and the southern Coastal Bend. Toward the end of the week medium-range models begin to increase moisture once again, and some flirt with some weak forcing associated with a weak shortwave undercutting the ridge. Confidence is still low with this feature, but warrants including isolated to scattered showers over the middle Texas coast and Victoria Crossroads late in the week. Areas further west should remain completely dry through the extended period. MARINE... Moderate onshore flow will continue through the period. Mainly dry conditions will persist through mid-week before rain chances increase toward the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 79 93 79 94 78 / 0 10 0 10 0 Victoria 78 93 78 94 77 / 0 20 10 20 0 Laredo 78 101 78 101 76 / 0 0 0 0 0 Alice 77 97 77 97 74 / 0 10 0 10 0 Rockport 83 92 82 92 81 / 10 10 0 10 0 Cotulla 77 100 78 99 76 / 0 0 0 0 0 Kingsville 78 96 77 96 76 / 0 10 0 0 0 Navy Corpus 83 91 83 91 82 / 10 10 0 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, Aug 7, 5:38 AM CDT, 21 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 538 AM CDT Sat Aug 7 2021 TXZ229>234-239>247-342>347-442-443-447-081045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 538 AM CDT Sat Aug 7 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Heat index values between 105 and 109 are expected for much of the area today. A few locations could touch 110 briefly. .DAYS TWO THROUGH SEVEN...Sunday through Friday Maximum Heat Index values at least 105 to 109 degrees expected over the weekend and into next week. Heat Advisory conditions are possible Sunday through Wednesday across portions of South Texas as Maximum Heat Index values may exceed 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-081045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 538 AM CDT Sat Aug 7 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:27 PM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.